# SDR 97ZZZX170

- Difficulty date: December 18, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA60600A
- Engine: Lyc IO540K1J5
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Piston Pin
- Part number: SL134441
- Condition: Failed
- Location: Cyl Nr 1
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

INVEST OF TOO MUCH PISTON TO PIN CLEARANCE REVEALED A PISTON PIN BROKEN IN TWO IN THE MIDDLE.  IT WAS THE NR SL13444-1 PIN MFG BY CARL BRUCHNER IN GERMANY, IDENTIFIED BY 'CB-3' ON ONE END.  INSTALLED IN CYL NR 1.  IT HAD DAMAGED THE CONNECTING ROD AND PISTON.  THE PINS (P/N SL13444-1) WERE REPLACED AT AT OVERHAUL 2 YEARS AND 200 HOURS PREVIOUSLY AS NEW PARTS IN ALL 6 CYLS.  SUPERIOR AIR PARTS, INC., HAS BEEN NOTIFIED OF THIS CONDITION.  IT SHOULD BE NOTED THAT PINS SPECIFICALLY SUPERIOR NR SA629690, MFG BY THE SAME COMPANY (CARL BRUCHNER), WERE THE SUBJECT OF A RECALL, REF:  SUPERIOR MANDATORY SB NR 96-001, 8-5-96.
